[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.180.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Correspondence
January 2005

Generalized Nummular Eczema Secondary to Peginterferon Alfa-2b and Ribavirin Combination Therapy for Hepatitis C Infection

Arch Dermatol. 2005;141(1):102-103. doi:10.1001/archderm.141.1.102-b

We read with interest the article by Moore et al1 titled “Severe, Generalized Nummular Eczema Secondary to Interferon Alfa-2b Plus Ribavirin Combination Therapy in a Patient With Chronic Hepatitis C Virus Infection.” We report 2 additional cases of severe generalized nummular eczema developing after combination immunotherapy for chronic hepatitis C virus (HCV).

A 39-year-old white man with a medical history notable for treated malaria and dengue fever as well as chronic HCV infection was started on combination treatment for his HCV with peginterferon alfa-2b injections weekly and ribavirin administered orally twice daily. Four months after therapy was initiated, the patient developed a diffuse intensely pruritic rash unresponsive to oral diphenhydramine hydrochloride. He had no personal or family history of atopy or other dermatologic disease. Combination immunotherapy was stopped because of this eruption, with subsequent gradual improvement of skin lesions and pruritus. Physical examination findings 2 weeks later revealed nummular erythematous patches with scale on the trunk, extremities (Figure), and face. The patient’s condition cleared with the administration of 0.1% triamcinolone ointment twice daily.

First Page Preview View Large
First page PDF preview
First page PDF preview
×